Tornadoes · United States · New Mexico · 2007

EF0 tornado, Cerrillos, New Mexico, June 9, 2007

This EF0 tornado ran 0.5 miles across Santa Fe County on June 9, 2007, touching down at 3:45 PM MDT and reaching 12 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
June 9, 2007
Touchdown
3:45 PM MDT (21:45 UTC)
Lifted
3:48 PM MDT (21:48 UTC)
On the ground
3 minutes
Path length
0.5 miles (0.8 km)
Path width
12 yards (11 m)
Deaths
0
Injuries
0
County
Santa Fe County
Touchdown point
35.469, -105.245
Lift-off point
35.491, -105.205
Record number
0706091545-01

What the Weather Service recorded

A strong surge of low level moisture moved into the state late on the 8th and early on the 9th, thanks in part to a strong back door cold front. The front moved south across the easter plains on the 8th and rushed through the central mountain passes into the Rio Grande Valley early on the 9th. The moisture pressed all the way back to the continental divide.

The NWS observer at Santa Fe Municipal Airport reported seeing the tornado (landspout) for 15 minutes, from 3:27 - 3:42 PM. This was likely in Sandoval county, but the observer likely unable to see tornado after this point due to La Bajada Hill obstructing view. The tornado originated in extreme eastern Sandoval county and dissipated around 3:48 PM, a few minutes after crossing into Santa Fe County.

The tornado touched down briefly and no damage was reported.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the tornado touched down at Jun 9, 3:05 PM MDT, 40 minutes earlier.

Area forecast discussion, Jun 9, 3:05 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT SAT JUN 9 2007

...SEVERE WEATHER POSSIBLE ACROSS THE LAND OF ENCHANTMENT TODAY...

.DISCUSSION...
UPPER HIGH CURRENTLY LOCATED OVER THE SRN GULF COAST STATES...WHICH
HAS ALLOWED FOR DISTURBANCES ALOFT TO RIDE ON THE W/NW PERIPHERY OF
THE RIDGE. THESE DISTURBANCES ARE PROVIDING ENOUGH VERTICAL ASCENT
TO SUPPORT STRONG TO SEVERE UPDRAFTS OVER THE AREA. IT APPEARS THAT
ENOUGH INSTABILITY COMBINED WITH INCREASED MOISTURE HAS ALLOWED FOR
CONVECTION TO QUICKLY FIRE OVER THE HIGH TERRAIN. THIS TREND SHOULD
CONTINUE THROUGH THE REMAINDER OF THE LATE AFTERNOON/EARLY EVENING
AS PER SPC SWOMCD. MAIN THREATS TODAY WILL BE LARGE HAIL AS WELL AS
DAMAGING WINDS IN EXCESS OF 60 MPH. MORNING SOUNDINGS INDICATE THAT
LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS THE STATE AS PRECIPITABLE
WATER READINGS ARE APPROXIMATELY 150 TO 200 PERCENT OF NORMAL ALONG
AND EAST OF THE CONTINENTAL DIVIDE. WITH RESPECT TO POPS...WENT AOA
MOS GUIDANCE FOR THE CENTRAL ZONES TO INCLUDE LIKELY WORDING. AFTER
MIDNIGHT...EXPECT PRECIPITATION TO BE FOCUSED ACROSS THE ERN PLAINS
AND THE SOUTH CENTRAL PARTS OF THE STATE...DISSIPATING NEAR SUNRISE.

SUNDAY APPEARS TO BE A QUICKER DAY COMPARED TO THIS AFTERNOON...BUT
EXPECT CONVECTION TO DEVELOP ONCE AGAIN COMPLIMENTS OF STEEP LAPSE
RATES OVER THE HIGH TERRAIN COUPLED WITH LINGERING SURFACE MOISTURE.
ATTM...FEEL THAT COVERAGE WILL BE ISOLATED IN NATURE AND THE SEVERE
THREAT WILL BE MINIMAL WITH A LACK OF A SIGNIFICANT SHORT WAVE. THE
THREAT FOR PRECIPITATION WILL INCREASE ONCE AGAIN FOR MONDAY AS AN
UPPER LOW CURRENTLY OVER SRN CALIFORNIA DIVES INTO BAJA CALIFORNIA
AND EVENTUALLY EJECTS NORTHEASTWARD INTO THE DESERT SW. AS THIS UPR
LEVEL PROGRESSES TOWARD THE LAND OF ENCHANTMENT...DIVERGENCE ALOFT
WILL INCREASE. WITH LINGERING MOISTURE STILL PRESENT AND AFTERNOON
HEATING...EXPECT CONVECTION TO RAPIDLY DEVELOPMENT ACROSS THE HIGH
TERRAIN MONDAY AFTERNOON. SEVERE WEATHER MAY BE A POSSIBILITY AGAIN
FOR MONDAY AFTERNOON/EVENING AS ENOUGH SHEAR SHOULD SUPPORT DECENT
UPDRAFTS FOR LARGE HAIL...DAMAGING WINDS AS WELL AS HEAVY RAINFALL.

GFS IS RATHER SLOW ON EJECTING THE UPPER LEVEL FEATURE FROM NM AS A
SURFACE BOUNDARY SLIDES SOUTHWARD THROUGH THE ERN PLAINS ON WED. AN
ISOLATED THREAT FOR PRECIPITATION WILL REMAIN IN THE FORECAST OVER
THE ERN PLAINS AND THE ERN SLOPES OF THE CENTRAL MTN CHAIN. APPEARS
AN UPPER RIDGE WILL DEVELOP FOR THE LATTER HALF OF THE WEEK...WHICH
WILL REDUCE THE COVERAGE OF PRECIPITATION AS WARMER AIR ALOFT MOVES
INTO THE REGION. DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  53  91  54  84 /  20   5   5   5
GALLUP..........................  45  87  47  78 /  20   5   5  20
GRANTS..........................  47  86  48  77 /  50  20  20  30
GLENWOOD........................  53  92  53  80 /  30  10  10  40
CHAMA...........................  41  78  40  77 /  40  20  20  20
LOS ALAMOS......................  50  80  50  79 /  60  20  20  20
RED RIVER.......................  39  71  39  71 /  60  20  20  40
TAOS............................  47  83  46  80 /  50  20  20  30
SANTA FE........................  50  83  49  81 /  60  20  20  40
SANTA FE AIRPORT................  53  85  54  83 /  60  20  20  30
ESPANOLA........................  53  89  53  88 /  50  20  20  20
ALBUQUERQUE HEIGHTS.............  63  88  63  85 /  60  10  20  30
ALBUQUERQUE VALLEY..............  59  89  58  86 /  60  10  20  30
ALBUQUERQUE FOOTHILLS...........  59  88  61  84 /  60  20  20  30
ALBUQUERQUE WEST MESA...........  61  89  62  85 /  60  10  20  30
SOCORRO.........................  59  88  58  83 /  30  10  20  30
SANDIA PARK/CEDAR CREST.........  47  78  47  78 /  60  20  20  30
MORIARTY/ESTANCIA...............  50  83  52  82 /  50  20  20  30
CARRIZOZO.......................  57  84  57  81 /  30  10  20  30
RUIDOSO.........................  51  76  50  73 /  30  20  20  40
RATON...........................  51  86  51  83 /  50  10  10  20
LAS VEGAS.......................  49  83  49  77 /  60  20  20  30
ROY.............................  56  85  59  84 /  40  10  10  20
CLAYTON.........................  58  88  60  87 /  40   5   5  10
SANTA ROSA......................  60  90  63  87 /  40  10  20  20
TUCUMCARI.......................  62  92  64  87 /  40  10  10  20
FORT SUMNER.....................  62  91  65  87 /  40  10  20  20
CLOVIS..........................  62  87  63  85 /  30  10  20  20
PORTALES........................  62  88  64  86 /  30  10  20  20
ROSWELL.........................  63  90  65  89 /  30  10  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

46
Hazardous weather outlook, Jun 9, 8:00 AM MDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
800 AM MDT SAT JUN 9 2007

CORRECTION TO SPOTTER INFORMATION STATEMENT.

NMZ001>021-026-101200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
800 AM MDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE A POSSIBILITY ACROSS PORTIONS OF NEW
MEXICO LATE THIS AFTERNOON AND EVENING...MAINLY NEAR AND SOUTH OF A
LINE FROM RESERVE TO CUBA TO PORTALES. STRONG WIND GUSTS AND HAIL UP
TO PENNY OR NICKEL SIZE WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE A POSSIBILITY ACROSS
PORTIONS OF WESTERN AND CENTRAL NEW MEXICO DURING THE AFTERNOON AND
EARLY EVENING HOURS MONDAY AND EASTERN AREAS LATER MONDAY EVENING. A
FEW STRONG TO SEVERE STORMS WILL AGAIN BE POSSIBLE TUESDAY...MAINLY
ACROSS EASTERN AND NORTH CENTRAL NEW MEXICO.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON TODAY INTO THE
EVENING...MAINLY SOUTH OF A LINE FROM RESERVE TO CUBA TO PORTALES.

43

In the hours before

Special weather statement, Jun 9, 11:32 AM MDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1132 AM MDT SAT JUN 9 2007

NMZ001>021-026-091830-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
1132 AM MDT SAT JUN 9 2007

...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NEW
MEXICO THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL DEVELOP RAPIDLY OVER THE HIGH TERRAIN OF NORTHERN
AND WESTERN NEW MEXICO LATE THIS MORNING AND EARLY THIS AFTERNOON.
STORMS WILL BECOME CAPABLE OF PRODUCING HAIL AND GUSTY WINDS AS THEY
MOVE NORTHEAST AT 25 MPH INTO THE VALLEYS AS THE AFTERNOON
PROGRESSES.  A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WINDS.  IN ADDITION...HEAVY RAIN IS POSSIBLE FROM THESE
STORMS AS THEY BUILD SOUTHEAST INTO MORE ABUNDANT MOISTURE IN CENTRAL
AND EASTERN NEW MEXICO.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA SOURCE
FOR SPECIFIC INFORMATION CONCERNING THE LOCATION AND STRENGTH OF
THUNDERSTORMS ALONG WITH THE ISSUANCE OF SEVERE THUNDERSTORM
WARNINGS...SPECIAL WEATHER STATEMENTS AND SHORT TERM FORECASTS.

KD
Special weather statement, Jun 9, 12:06 PM MDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1206 PM MDT SAT JUN 9 2007

NMZ001-002-091830-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-
1206 PM MDT SAT JUN 9 2007

...STRONG THUNDERSTORM APPROACHING CHACO CANYON...

AT 1205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES SOUTHWEST OF CHACO
CANYON. MOVEMENT WAS NORTHEAST AT 20 MPH. FREQUENT LIGHTNING IS
OCCURRING WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL
MCKINLEY COUNTY AND RURAL SOUTHEASTERN SAN JUAN COUNTY...INCLUDING
CHACO CANYON.

19
Special weather statement, Jun 9, 12:31 PM MDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1231 PM MDT SAT JUN 9 2007

NMZ002-091900-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-
1231 PM MDT SAT JUN 9 2007

...STRONG THUNDERSTORM MOVING OVER NORTHWEST NEW MEXICO...

AT 1230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTH OF NAGEEZI.
MOVEMENT WAS NORTHEAST AT 15 MPH.  FREQUENT LIGHTNING IS ALSO
OCCURRING WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EXTREME
NORTHWESTERN SANDOVAL COUNTY...RURAL WEST CENTRAL RIO ARRIBA COUNTY
AND RURAL SOUTHEASTERN SAN JUAN COUNTY...INCLUDING HIGHWAY 550 FROM
NAGEEZI TO LYBROOK.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

19
Special weather statement, Jun 9, 2:43 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
243 PM MDT SAT JUN 9 2007

NMZ017-092115-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
243 PM MDT SAT JUN 9 2007

...STRONG THUNDERSTORM MOVING OVER THE RUIDOSO AREA...

AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR FORT STANTON. MOVEMENT WAS
NORTH AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ANGUS...CAPITAN...
ENCINOSO...GLENCOE...JICARILLA AND RUIDOSO DOWNS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

19
Special weather statement, Jun 9, 2:47 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
247 PM MDT SAT JUN 9 2007

NMZ002-092115-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-
247 PM MDT SAT JUN 9 2007

...STRONG THUNDERSTORM MOVING OVER EL VADO...

AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR EL VADO. MOVEMENT WAS EAST
AT 35 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ENSENADA...LA PUENTE...
LOS OJOS AND RUTHERON.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

19
Local storm report, Jun 9, 2:50 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
250 PM MDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             GRANTS                  35.15N 107.84W
06/09/2007  E1.00 INCH       CIBOLA             NM   LAW ENFORCEMENT

&&

KD

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Albuquerq/Krtlnd, NM (KABQ), 12:00Z

9.8 hours before the tornado, 134 km from the path. June 9, 2007.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 206 joules per kilogram, CIN -206, lifted condensation level 1494 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-06-09The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 130 square meters per square second, 0 to 6 km bulk shear 31 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-206 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1494 m above ground
0-6 km bulk shear
31 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3
0-3 km lapse rate
5.9 K/km

Open this sounding in Storm Lab

The surface observations

Las Vegas Municipal (LVS), 21 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Albuquerque radar (KABX), 150 km away, was scanning. The volume nearest the touchdown began at 21:47 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2007 tornado in New MexicoEvery tornado in New Mexico since 1950Warnings in force in New Mexico nowThe forecast where you are

The other tornadoes of June 9, 2007

2 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 93:33 PM MDTEF0Sandoval, NM3.818
June 94:10 PM MDTEF0Santa Fe, NM0.18

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.